MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LINER LIPPED 40MM ID, GROUP 4 CUPS
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d10: concomitant products - 4.5mm drill bit 40mm (cat# 101-45-40 / serious# (b)(6)) - p-series pf plasma collarless sz 6 12/14 (cat# 118-01-06 / serious# (b)(6)) - nv gxl liner lipped 40mm id, group 4 cups (cat# 132-40-54 / serious# (b)(6)) - biolox delta femoral head 40mm od, -3.5mm (cat# 170-40-93 / serious# (b)(6)) - nv crown cup clstr hole 62mm group 4 (cat# 180-01-62 / serial# (b)(6)) - alteon 6.5mm screw, 30mm (cat# 180-65-30 / serious# (b)(6)) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately eight years post initial tha, the male patient was revised due to pain.Osteolysis was noted on ct and x-ray.Bone grafting and cement was used in the bone loss areas.Competitor's dual mobility cup was cemented inside the novation cup and new exactech head was used.There was no issues with surgery.X-rays and photo attached.Explants not available for evaluation.No further information available.
 
Additional Manufacturer Narrative
The patient/gxl acetabular liner involved was reportedly revised due to prosthesis wear and osteolysis approximately 7 years and 9 months after the index surgery.The revised components were not returned to exactech for evaluation.However, images and radiographs of removed liners/implants were provided.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear as specified in the hhe: combination of largest available femoral head and/or thinnest available acetabular liner was used and implanted with a component having a shelf age of greater than 2 years.The most likely underlying cause for the revision due to early prosthesis wear reported is a combination of risk factors specified in the hhe.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were corrected: b1 b2 d10 concomitant devices: 4143043 101-45-40 - 4.5mm drill bit 40mm, 2038797 118-01-06 - p-series pf plasma collarless sz 6 12/14, 2585520 132-40-54 - nv gxl liner lipped 40mm id, group 4 cups, 2599363 170-40-93 - biolox delta femoral head 40mm od, -3.5mm, 4066764 180-01-62 - nv crown cup clstr hole 62mm group 4, 4157507 180-65-30 - alteon 6.5mm screw, 30mm.The patient/gxl acetabular liner involved in incident was reportedly revised due to prosthesis wear and osteolysis approximately 7 years and 9 months after the index surgery.The revised components were not returned to exactech for evaluation.However, images and radiographs of removed liners/implants were provided.Based on the available information, the patient involved in incident meets the following risk criteria for early prosthesis wear: combination of largest available femoral head and/or thinnest available acetabular liner was used and implanted with a component having a shelf age of greater than 2 years.The most likely underlying cause for the revision due to early prosthesis wear is a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LINER LIPPED 40MM ID, GROUP 4 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17786300
Report Number1038671-2023-02334
Device Sequence Number6253224
Product Code JDI
UDI-Device Identifier10885862207050
UDI-Public10885862207050
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2018
Device Model NumberNV GXL LINER LIPPED 40MM ID, GROUP 4 CUPS
Device Catalogue Number132-40-54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/29/2024
11/18/2024
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date05/09/2024
12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale